Alert archive / New Jersey / Special Marine Warnings in 2005

Special Marine Warning 41, NWS Philadelphia/Mount Holly

November 16, 2005

NWS Philadelphia/Mount Holly issued this special marine warning at Nov 16, 2005, 7:29 PM EST. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 16, 2005, 7:29 PM EST (00:29 UTC)
Expired
Nov 16, 2005, 8:00 PM EST
In force
31 min
Issued by
NWS Philadelphia/Mount Holly
Area
Counties, with a storm outline in the text

The radar

The Philadelphia radar (KDIX), 29 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2005-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2005-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 421 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
421 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS51 KPHI 170030
SMWPHI
ANZ450>453-470-170100-
/O.NEW.KPHI.MA.W.0041.051117T0029Z-051117T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
729 PM EST WED NOV 16 2005

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM OVER
  ATLANTIC COASTAL WATERS
  FROM GREAT EGG INLET TO CAPE MAY, NJ OUT 20 NM OVER ATLANTIC
  COASTAL WATERS
  FROM LITTLE EGG INLET TO GREAT EGG INLET, NJ OUT 20 NM OVER
  ATLANTIC COASTAL WATERS
  FROM MANASQUAN INLET TO LITTLE EGG INLET, NJ OUT 20 NM OVER
  ATLANTIC COASTAL WATERS
  FROM SANDY HOOK TO MANASQUAN INLET, NJ OUT 20 NM OVER ATLANTIC
  COASTAL WATERS
  INCLUDING ATLANTIC CITY...BARNEGAT LIGHT...BEACH HAVEN...
  BRIGANTINE...GREAT EGG INLET...HARVEY CEDARS...LAVALLETTE...
  MANASQUAN INLET...NORTH BEACH HAVEN...OCEAN GATE...PINE BEACH...
  POINT PLEASANT BEACH...SEASIDE PARK...SHIP BOTTOM AND SILVERTON

* UNTIL 800 PM EST

* AT 724 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF HEAVY SHOWERS ASSOCIATED WITH AN ADVANCING COLD FRONT
  ...PRODUCING STRONG WINDS OVER 35 KNOTS FROM 6   MILES SOUTHWEST   
  OF PINE BEACH TO 8 MILES WEST OF GREAT EGG INLET...  OR FROM 5     
  MILES NORTHWEST OF FORKED RIVER TO 8 MILES WEST OF GREAT   EGG     
  INLET...MOVING EAST AT 50 MPH.

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

LAT...LON 4013 7411 3922 7480 3927 7403 4021 7361

$$

EBERWINE

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Nov 16, 3:40 PM EST, 3 hours 49 minutes earlier.

Area forecast discussion, Nov 16, 3:40 PM EST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EST WED NOV 16 2005

.SHORT TERM (TONIGHT THROUGH SATURDAY)...

AS OF 3 PM...THE COLD FRONT IS ENTERING THE WEST PTN OF OUR CWA.
EXTRAP OF ITS CURRENT MOVEMENT PUTS THE CDFNT OFF THE COAST BY
AROUND 8 PM.  THE CDFNT IS PRECEDED BY A NARROW LINE OF SHOWERS AND
POSSIBLE EMBEDDED TSTMS WITH GUSTY WINDS.  AND AREA OF LIGHTER
SHOWERS EXTDS BEHIND THE FRONT WELL BACK ACROSS CNTRL PA AND NERN WV.
BOTH THE NAM AND GFS SEEM TO HAVE RSNBLY GOOD HANDLE ON FRONTAL
MOVEMENT...AND THEIR PRECIP TIMING WAS GENLY FOLLOWED.  PRECIP N AND
W OF PHILA SHOULD END BY 9 PM THIS EVE AND BY MIDNIGHT FOR MOST
OTHER AREAS EXCEPT THE IMMEDIATE COAST. TEMPS OF COURSE WILL DROP
SHARPLY AFTER THE COLD FROPA AND WILL END UP 30 TO 40 DEGS COLDER BY
TMRW MORN VS THIS AFTN.

REMAINDER OF THE FORECAST THRU THE WEEKEND LOOKS FAIRLY BENIGN
ATTM...WITH DRY CONDS AND TEMPS A FEW DEGS BELOW NORMAL.  HIGH PRESS
WILL BUILD IN FROM THE WEST AND MAINTAIN A WEST TO NORTHWEST FLOW
THROUGH FRIDAY. WINDS WILL DROP OFF FRIDAY NIGHT AS THE HIGH
PRESSURE RDG AXIS MOVES OVER THE MID-ATLANTIC REGION...HOWEVER A
SHRTWV ALOFT MAY BRING SOME CLOUDS AND LESS THAN IDEAL RADIATION
CONDS.

&&

.LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...

FAIR WX IS FCST TO CONT THROUGH AT LEAST SUN. THE LASTEST GFS RUNS
SHOWED LOW PRESS DVLPG OFF CAPE HAT ON MON MORNING AND MOVG RAPIDLY
NEWD. HOWEVER WE ARE NOT TOO CONFIDENT ABOUT CYCLOGENESIS ATTM SO WE
WILL GO WITH JUST A SLGT CHC FOR PRECIP ON MON. CHCS FOR RAIN LOOK A
LTL BETTER TUE AND WED AS ANOTHER SHRTWV TROF DIGS SEWD INTO THE ERN
U.S.

&&

.AVIATION...

OBVIOUS CONCERN UNFORTUNATELY COINCIDING WITH THE EVE RUSH IS THE
CFP AND THE LKLY SHRA/TSRA AND PSBL SVR WX. BEST ESTIMATE ATTM IS
FOR A 20Z CFP AT ABE/RDG...22Z CFP AT TTN...23Z IN PHL/PNE AND 00Z
AT ACY/MIV. TIL CFP IFR CONDS CAN BE EXPECTED IN ANY SHRA/TSRA ALG
WITH THE PTNL FOR SOME PRETTY STG WIND GUSTS. PRECEDING THE CFP
ENVIRON WINDS ARE PRETTY ROBUST TO START AS PER 50KT LLJ. THE LLJ
EXITS E PRIOR TO THE CFP WHICH WILL BE A PLUS FOR LESSER WINDS IF
THIS COMES TO FRUITION. FNT SHOWING A TRANSITION TO AT LEAST A
PARTIAL ANAFRONT SO THERE COULD BE SOME SHRA BEHIND THE FNT...BUT
CIGS ARE EXPECTED TO BE VFR...VSBYS SHLD NOT BE WORSE THAN MVFR AND
WINDS WILL NOT BE AS STG. GENERAL CLRG OVRNGT WITH VFR CONDS CONTG
ALG WITH LGTR WINDS. WINDS SHLD INCR IN CAA AGN ON THU. ATTM NAM
FCST SOUNSGS ARE NOT SHOWING SFCNT LLVL MSTR FOR THE CONVECTIVE
TEMPS TO BE REACHED THU...SO WE WENT WITH BASICALLY FEW/SCTD
PATHETIC LOOKING SC FOR SKY COVER.

&&

.MARINE...

UNSEASONABLY WARM AIR NOT TOTALLY MIXING DOWN OVER THE COOLER
WATERS...SO WE WILL CONT WITH SCA AND NOT UPGRADE TO GALE. SPECIAL
MARINE WRNGS MAY BE NEEDED THO AS THE CDFNT/PSBL TSRA MOVE THRU BTWN
23Z AND 02Z ERLY THIS EVE. THEN CAA IS EXPECTED TO CONT SCA CONDS
(BECAUSE OF THE COLDEST AIR OF THE SEASON OVER THE UNSEASONABLY WARM
WATER) THRU THU NGT. HI PRES THEN BUILDS NEWD AND RELAXES GRAD BLO
SCA CRIT FOR THE WEEKEND. THERE HAVE BEEN MDL DIFS WITH RESPECT TO
CYCLOGEN ACRS THE ERN SEABOARD ON MON. ALL HAVE A SFC LO DVLPG WITH
DIFS AS TO HOW FAR OFSHR IT IS. THIS SHLD BE OUR NEXT SCA EVENT AND
PSBLY WORSE PENDING THE FINAL OUTCOME OF ITS
DVLPMNT/INTENSIFICATION/TRACK.

&&

.TIDES...
ALTHO WE ARE NEAR THE FULL MOON...COMB OF A NW (AS OPPOSED TO W)
WIND FLOW AND AVG SPRING TIDES SHLD PREVENT US FROM REACHING BLOWOUT
CRIT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ430-431-450>455 UNTIL 5 AM
FRIDAY.

&&

SHORT TERM...AMC
LONG TERM...AMC/GIZOT
AVIATION...TFG
MARINE...TFG
Hazardous weather outlook, Nov 16, 4:17 AM EST, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 AM EST WED NOV 16 2005

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-170930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-QUEEN ANNES-
TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
417 AM EST WED NOV 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

THE NATIONAL WEATHER SERVICES STORM PREDICTION CENTER IN NORMAN
OKLAHOMA IS FORECASTING A SLIGHT RISK OF SEVERE THUNDERSTORMS
ACROSS PENNSYLVANIA, NEW JERSEY AND THE DELMARVA FOR TODAY AND
THIS EVENING.

A STRONG COLD FRONT WILL MOVE INTO OUR REGION THIS AFTERNOON AND
WILL REACH THE SHORE AREAS THIS EVENING. THE VERY WARM AND HUMID
CONDITIONS PRECEDING THIS FRONT WILL PROMOTE THE GROWTH OF
THUNDERSTORMS AS THE FRONT APPROACHES. ITS POSSIBLE THAT THE
THUNDERSTORMS WILL TAP INTO THE STRONGER WINDS ALOFT AND BRING
DAMAGING WINDS TO THE SURFACE. WINDS GUSTS UP TO 60 MPH OR MORE ARE
POSSIBLE. STAY TUNED TO NOAA WEATHER ALL HAZARDS FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED, ESPECIALLY THIS AFTERNOON.

OHARA

In the hours before

Special weather statement, Nov 16, 2:00 PM EST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
200 PM EST WED NOV 16 2005

NJZ001-007>010-015-PAZ054-055-060>062-067>069-162100-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...TRENTON...JIM THORPE...STROUDSBURG...
READING...ALLENTOWN...BETHLEHEM...EASTON...WEST CHESTER...
NORRISTOWN...DOYLESTOWN
200 PM EST WED NOV 16 2005

...POTENTIAL FOR STRONG WINDS OVER THE NEXT HOUR...

THERE HASNT BEEN ANY LIGHTNING ASSOCIATED WITH THE ACTIVITY
MOVING THROUGH EASTERN PENNSYLVANIA, BUT THERE HAS BEEN AN
INCREASE IN THE INTENSITY OF SOME OF THE SHOWERS. THE SHOWERS HAVE
FORMED FROM LANCASTER COUNTY IN SOUTHERN PENNSYLVANIA AND EXTEND
NORTHEAST TO NORTHAMPTON COUNTY. THE SHOWERS ARE MOVING AROUND 50
TO 55 MPH, AND WITH STRONGER WINDS JUST A FEW THOUSAND FEET OFF
THE GROUND, COULD BRING STRONG WINDS TO THE SURFACE.

WINDS COULD BRIEFLY GUST TO 50 TO 60 MPH IN SOME OF THE HEAVIER
SHOWERS AS THEY MOVE THROUGH WHICH COULD BRING DOWN TREES OR
POWER LINES

THE AREA CONTINUES TO BE IN A SLIGHT RISK OF SEVERE THUNDERSTORMS
THIS AFTERNOON.

EBERWINE
Special weather statement, Nov 16, 4:46 PM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
446 PM EST WED NOV 16 2005

DEZ001-MDZ008-NJZ008>010-012-015>019-PAZ067>071-170000-
NEW CASTLE-CECIL-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...TRENTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA
446 PM EST WED NOV 16 2005

...NARROW LINE OF SHOWERS WITH POTENTIAL FOR BRIEFLY HIGHER WINDS
MOVING ACROSS THE REGION...

SOUTH TO SOUTHWEST WINDS WITH GUSTS TO 30 TO 35 MPH WERE
PRECEDING A COLD FRONT MOVING ACROSS CENTRAL PENNSYLVANIA. WINDS
AT POTTSTOWN, QUAKERTOWN, READING AND ALLENTOWN HAVE ALREADY
SWITCHED TO THE WEST. AHEAD OF THIS WIND SHIFT IS A LINE OF
SHOWERS AND THEY MAY BE ACCOMPANIED BY HIGH WINDS REACHING TO
NEAR 40 MPH OVER THE NEXT TWO HOUR.

THE FRONT WILL BE PUSH THROUGH THIS EVENING LOWERING THE
TEMPERATURE FROM THE 60S AND 70S TO THE 40S BEFORE 8 PM.

EBERWINE
Local storm report, Nov 16, 5:46 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
546 PM EST WED NOV 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     2 SE BIRDSBORO          40.24N 75.78W
11/16/2005                   BERKS              PA   EMERGENCY MNGR

            TREE LIMBS AND WIRES DOWN IN UNION TOWMSHIP.

&&

Nearby

Special Marine Warnings in New Jersey, 2005Every special marine warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.